Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 166, NWS Grand Rapids, MI

October 2, 2006Kent County, Montcalm County, Newaygo County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Oct 2, 2006, 8:28 PM EDT for Kent County, Montcalm County, Newaygo County, Michigan. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2006, 8:28 PM EDT (00:28 UTC)
Expired
Oct 2, 2006, 9:15 PM EDT
In force
47 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

Counties Kent County, MI, Montcalm County, MI, Newaygo County, MI

The radar

The Grand Rapids radar (KGRR), 47 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 8:33 PM EDTHAIL 1Newaygo, MI
Oct 2, 8:37 PM EDTHAIL 0.75Grant, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-485 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 030028
SVRGRR
MIC081-117-123-030115-
/O.NEW.KGRR.SV.W.0166.061003T0028Z-061003T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
828 PM EDT MON OCT 2 2006

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN
  MONTCALM COUNTY IN CENTRAL MICHIGAN
  NORTHERN KENT COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 915 PM EDT

* AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM HOWARD CITY TO NEWAYGO TO 7 MILES WEST
  OF GRANT...AND MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ASHLAND CENTER...MAPLE HILL AND GRANT BY 835 PM EDT
  CORAL BY 840 PM EDT
  ENSLEY CENTER AND PIERSON BY 845 PM EDT
  TRUFANT BY 850 PM EDT
  LANGSTON AND SAND LAKE BY 855 PM EDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4348 8579 4350 8558 4346 8556 4346 8535
      4313 8504 4311 8550 4302 8576 4306 8579
      4328 8578 4333 8588 4343 8591

$$

TJT
2 follow-up statements
000 
WWUS53 KGRR 030102
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
901 PM EDT MON OCT 2 2006

MIC081-117-123-030115-
/O.CON.KGRR.SV.W.0166.000000T0000Z-061003T0115Z/
NEWAYGO MI-MONTCALM MI-KENT MI-
901 PM EDT MON OCT 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR KENT...MONTCALM AND NEWAYGO COUNTIES...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM HESPERIA TO KENT CITY TO CEDAR SPRINGS TO 
GREENVILLE. THESE STORMS WERE MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GOWEN BY 910 PM EDT
  SHERIDAN CLARK ARPT...EUREKA PLACE AND MILLERS STATION
  BY 915 PM EDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4348 8579 4350 8558 4346 8556 4346 8535
      4313 8504 4311 8550 4302 8576 4306 8579
      4328 8578 4333 8588 4343 8591

$$
TJT
000 
WWUS53 KGRR 030118
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
918 PM EDT MON OCT 2 2006

MIC081-117-123-030128-
/O.EXP.KGRR.SV.W.0166.000000T0000Z-061003T0115Z/
NEWAYGO MI-MONTCALM MI-KENT MI-
918 PM EDT MON OCT 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR KENT...MONTCALM AND NEWAYGO
COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND ARE NO
LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE. THUNDERSTORMS REMAIN IN THE AREA...AND ARE STILL 
CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND 
SMALL HAIL.

LAT...LON 4348 8579 4350 8558 4346 8556 4346 8535
      4313 8504 4311 8550 4302 8576 4306 8579
      4328 8578 4333 8588 4343 8591

$$
TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 4:50 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Oct 2, 4:50 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
450 PM EDT MON OCT 2 2006

.SHORT TERM...
CONVECTION AND SEVERE POTENTIAL REMAINS THE MAIN FOCUS OF THE SHORT
TERM AS THE FORECAST AREA WILL BE SQUARELY IN THE WARM SECTOR OF A
STRONG FALL LOW PRESSURE SYSTEM. MCS ROLLED THROUGH THE AREA EARLY
THIS MORNING AND MUCH OF TODAY WITH CONVECTION NOW FIRING ON THE
EDGE OF WHERE THIS EARLIER CONVECTION MOVED. STORMS ARE LOCATED WEST
TO EAST ACROSS CENTRAL LOWER MICHIGAN...EXTENDING WESTWARD INTO
WISCONSIN. ADDITIONAL STORMS ARE LOCATED OVER SOUTHERN LAKE MICHIGAN
AND THE CHICAGO AREA. MAIN ITEM TO NOTE IN REGARD TO THE NEAR TERM
IS A SHORTWAVE SEEN SPINNING EASTWARD ACROSS MINNESOTA AND
WISCONSIN. THIS WAVE IS AIDING CONVECTIVE INITIATION ON THE
BOUNDARIES OF WHERE THE EARLIER STORMS MOVED. AIRMASS IS TRYING TO
RECOVER IN THE WAKE OF EARLIER CONVECTION ACROSS OUR AREA. FEEL
THERE WILL BE A FEW HOURS WHERE WE WILL BE IN A MIN FOR
CONVECTION...FOLLOWED BY AN INCREASE IN CONVECTION ONCE AGAIN FROM
THE WEST AND SOUTHWEST AS THE UPPER WAVE APPROACHES. HAIL AND HEAVY
RAIN WILL BE THE MAIN THREATS TONIGHT. STRONG THUNDERSTORM WINDS ARE
A POSSIBILITY AS WELL...BUT NOT AS GREAT AS THE OTHER TWO THREATS. A
MILD NIGHT BY OCTOBER STANDARDS.

TUESDAY...EXPECT SOME MORNING SHOWERS AND THUNDERSTORMS EXITING TO
THE EAST EARLY...GIVING WAY TO PROBABLY ANOTHER LULL FOR A GOOD
PORTION OF TUESDAY. SEVERE POTENTIAL RETURNS FOR TUESDAY EVENING
AS A STRONG LLJ IMPINGES ON THE AREA. SEVERE THREAT APPEARS TO BE
PRETTY SIGNIFICANT...AS WEAK SHORTWAVES MOVE THROUGH THE AREA. LOW
AND MID LEVEL WIND MAX/S ARE STRONG...WITH A 40-50 KT LLJ AND A
50-60 LT MID LEVEL JET. DEPENDING ON TIMING AND LOCATION OF
CONVECTION INITIATION TUESDAY AFTERNOON AND EVENING WE COULD BE
LOOKING AT ROTATING STORMS...FOLLOWED BY A TREND TO BECOME LINEAR.
GIVEN BULK SHEAR...SUPERCELLS WOULD BE LIKELY INITIALLY
TRANSITIONING INTO MORE BOWS AND LINE SEGMENTS.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO WEDNESDAY
ALONG AND AHEAD OF A COLD FRONTAL PASSAGE. RAIN SHOULD COME TO AN
END IN THE SOUTH DURING THE AFTERNOON...WITH COOL HIGH PRESSURE
BUILDING IN FOR WEDNESDAY NIGHT.

PRECIPITABLE WATER VALUES ARE SIGNIFICANT FOR THIS TIME OF
YEAR...RANGING FROM AN INCH AND A QUARTER TO AN INCH AND THREE
QUARTERS FOR MUCH OF THE NEXT 36 HOURS OR SO. HEAVY RAIN IS A
DEFINITE CONCERN OVER THE COURSE OF THE NEXT COUPLE
DAYS...ESPECIALLY GIVEN THE RAINFALL OVER WESTERN PORTIONS OF THE
FORECAST AREA.

.LONG TERM (THURSDAY THROUGH MONDAY)...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT IN SHOWING A
FAIRLY STRONG SFC HIGH PRESSURE RIDGE WILL MOVE FROM THE GREAT LAKES
REGION THURSDAY EAST TO NEAR LAKE ONTARIO FRIDAY. THIS FEATURE WILL
HELP TO PRODUCE CLEAR TO PARTLY CLOUDY SKIES ACROSS OUR AREA IN THAT
TIME FRAME AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS. TEMPS WILL
MODERATE NEXT WEEKEND IN A SOUTHERLY FLOW WAA REGIME DUE TO THE SFC
HIGH IN THE EAST AND LOW PRESSURE SYSTEM APPROACHING FROM THE WEST.
THAT SYSTEM COULD TRIGGER THE DEVELOPMENT OF A FEW SHOWERS AND
STORMS IN OUR AREA BY LATE SATURDAY NIGHT THROUGH SUNDAY. FUTURE
SHIFTS MAY ALSO NEED TO CONTEMPLATE INCLUDING MENTION OF SHOWERS AND
STORMS INTO MONDAY BASED ON MEDIUM RANGE GUIDANCE TRENDS WITH
FRONTAL TIMING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY ST. JOSEPH
TO MANISTEE THROUGH LATE TONIGHT.

DUKE LAURENS
Hazardous weather outlook, Oct 2, 12:59 PM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1259 PM EDT MON OCT 2 2006

MIZ037>040-043>046-050>052-056>059-064>067-071>074-031030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1259 PM EDT MON OCT 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS REMAIN A POSSIBILITY ACROSS THE
SOUTHWEST QUARTER OF LOWER MICHIGAN THIS AFTERNOON AND TONIGHT.
THE EXPECTATION IS THAT THERE WILL BE A LULL IN THUNDERSTORM
ACTIVITY THROUGH THE EARLY AND MID AFTERNOON HOURS...BUT THEN STORMS
WILL BECOME MORE LIKELY WITH TIME AS WE HEAD INTO THE EVENING AND
OVERNIGHT HOURS. THE MOST LIKELY TIME FRAME FOR STORMS WILL BE FROM
LATE EVENING INTO THE OVERNIGHT HOURS...SPREADING INTO THE AREA FROM
THE SOUTH AND WEST. STORMS HAVE THE POSSIBILITY OF BECOMING SEVERE
ANYWHERE IN SOUTHWEST LOWER MICHIGAN THIS AFTERNOON THROUGH
THE OVERNIGHT HOURS GIVEN THE INSTABILITY IN PLACE. THE MAIN THREATS
FROM STORMS WILL BE VERY HEAVY RAINFALL...LARGE HAIL AND DAMAGING
WINDS. CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED AS WELL.
GIVEN THE RAINFALL MANY AREAS HAVE ALREADY RECEIVED...ADDITIONAL
HEAVY RAIN COULD LEAD TO FLOODING. THUNDERSTORM MOVEMENT WILL BE TO
THE EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SEVERE THUNDERSTORMS COULD DEVELOP TUESDAY INTO TUESDAY
NIGHT AS A STORM SYSTEM TRACKS THROUGH THE GREAT LAKES
REGION. LARGE HAIL AND DAMAGING WINDS REMAIN A THREAT AS WILL HEAVY
RAINFALL. THIS COULD LEAD TO HIGH WATER LEVELS ON AREA STREAMS
AND RIVERS.

FINALLY A COLD FRONT MOVING THROUGH THE AREA SUNDAY COULD BRING MORE
STRONG TO SEVERE THUNDERSTORMS AT THAT TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE FROM THIS AFTERNOON THROUGH
TUESDAY NIGHT.

LMZ844>849-031030-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
1259 PM EDT MON OCT 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS TO 30 KNOTS WILL BRING WAVES TO 6 FEET TODAY INTO
THIS EVENING. THUNDERSTORMS WILL MOVE THROUGH THE AREA
AS WELL. GUSTY WINDS..FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL IS
ALSO POSSIBLE WITH A FEW OF THE STORMS. ALL OF THESE CONDITIONS ARE
HAZARDOUS TO SMALLER CRAFT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR WAVES TO 6 FEET AND THUNDERSTORMS CONTINUES INTO
EARLY WEDNESDAY MORNING AND IS AGAIN POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE FROM THIS AFTERNOON THROUGH
TUESDAY NIGHT.

WDM DUKE

In the hours before

Local storm report, Oct 2, 7:12 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
712 PM EDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             FERRY                   43.58N 86.22W
10/02/2006  E0.75 INCH       OCEANA             MI   PUBLIC

&&

IOD
Special weather statement, Oct 2, 7:21 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
721 PM EDT MON OCT 2 2006

MIZ037-030015-
MASON-
721 PM EDT MON OCT 2 2006

...SPECIAL WEATHER STATEMENT...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF LUDINGTON...MOVING EAST AT 25
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 35 MPH...CONTINUOUS CLOUD
TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...LUDINGTON AND SCOTTVILLE.

MJS
Local storm report, Oct 2, 7:29 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
729 PM EDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             COLFAX                  43.74N 86.08W
10/02/2006  E0.88 INCH       OCEANA             MI   PUBLIC

0720 PM     HAIL             COLFAX                  43.74N 86.08W
10/02/2006  E0.75 INCH       OCEANA             MI   PUBLIC

&&

IOD
Special weather statement, Oct 2, 7:36 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
736 PM EDT MON OCT 2 2006

MIZ050-030030-
MUSKEGON-
736 PM EDT MON OCT 2 2006

...SPECIAL WEATHER STATEMENT...

AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
LAKEWOOD CLUB TO WHITEHALL...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS BETWEEN 35 AND 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...LAKEWOOD CLUB...MUSKEGON AND
RAVENNA.

TAKE SHELTER UNTIL THE STORMS HAVE PASSED.

MJS
Special weather statement, Oct 2, 8:13 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
813 PM EDT MON OCT 2 2006

MIZ044-030115-
NEWAYGO-
813 PM EDT MON OCT 2 2006

...SPECIAL WEATHER STATEMENT...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE CLOUD TO 7
MILES WEST OF GRANT...MOVING SOUTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS BETWEEN 35 AND 45 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...GRANT.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

MJS
Special weather statement, Oct 2, 8:26 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
826 PM EDT MON OCT 2 2006

MIZ051-030145-
MONTCALM-
826 PM EDT MON OCT 2 2006

...SPECIAL WEATHER STATEMENT...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOWARD CITY...OR 19 MILES EAST OF NEWAYGO...
MOVING SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...GREENVILLE...EDMORE AND
STANTON.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES...AND MOVE INDOORS
IF POSSIBLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 8:04 PM EDTSpecial Marine WarningGRR116 min
Oct 2, 8:48 PM EDTSevere Thunderstorm WarningGRROceana36 min
Oct 2, 9:15 PM EDTSpecial Marine WarningGRR90 min
Oct 2, 10:05 PM EDTSevere Thunderstorm WarningGRRJackson26 min
Oct 3, 7:48 AM EDTDense Fog AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 7 more3 hr
Oct 3, 5:26 PM EDTFlood WatchGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more11 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.